MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA SRL CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
On 09 oct 2020, a carbomedics top hat s5-025 was intended for an aortic valve replacement procedure.After the box of the valve was opened, the valve was checked and no deficiencies were identified, so the valve was implanted.After finishing the suture of the valve, the valve was tested with the dedicated accessories provided, but the leaflet rotation was found not so smooth.Since a malfunction in the device was suspected, the valve was immediately explanted and replaced a new valve with the same model s5-025.The surgery was completed successfully with the new s5-025.No impact for the patient was reported, who recovered and been discharged from hospital.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The device was reportedly available for investigation, but not yet returned to the manufacturer.Based on the available information, it is not possible to draw a definitive conclusion on the reported event.However, from the document review performed, no manufacturing deficits were identified.As reported, no device abnormalities were identified upon valve opening, thus it is not possible to confirm whether the reported difficulties refer to an intraoperative procedural difficulty or rather, whether a device problem occurred.The manufacturer will perform further investigations on the device once returned and update the reporting activity accordingly.
 
Additional Manufacturer Narrative
The manufacturer has corrected section h3.The device was initially reportedly as available for investigation, but was not yet returned to the manufacturer up to date (189 days since the initial notification of the event).As such, no investigation on the device has been possible.There is no change to the rest of information or to the conclusion previously provided for this event.

Brand Name
CARBOMEDICS TOP HAT MECHANICAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada crescentino
saluggia, vercelli
MDR Report Key11572595
Report Number3005687633-2021-00106
Device Sequence Number14519538
Product Code LWQ
UDI-Device Identifier08022057012920
UDI-Public(01)08022057012920(240)S5-025(17)211220
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/20/2021
Device Model NumberCPHV
Device Catalogue NumberS5-025
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;